Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NickC84

Doxycycline caUSING PERMINENT EYE LOSS?

Recommended Posts

I am on 150mgs of doxy a day and ever since then I have been gettin blurry vision. I called the derms office and some aid told me to lower it to just 100mgs at night. I read online that its a side affect but for some reason the pharmacist said she never heard of anyone getting blurry vision from doxy before. So then I did the worst thing a paranoid person could do! I googled it....I came across a ton of online medical documents stating that doses o 150mgs to 200 caused perminent vision loss in some patients...does anyone know if this is true i have been on it for a week

Link to post
Share on other sites

I googled and blurred vision does come up as a side effect. If it continues i'd consider switching to minocycline or lymecycline which are similar but might not give you this side effect. I really doubt it'd be permanent.

Link to post
Share on other sites

Blurred vision is a symptom of intracranial hypertension (basically a build of pressure in your skull) and can be quite serious. My previous doctor disconnected me on it immediately when I reported that to him. I suggest you talk to your derm immediately.

Link to post
Share on other sites

isnt Minocycline the same thing as Doxy?

So does this Vision lost happen right away or does it take time...

i was on mino and i started geting headaches and i kept taking it anyways. my eyes should be fine down the road.?

Link to post
Share on other sites
isnt Minocycline the same thing as Doxy?

No, they aren't the same. They are both tetracycline antibiotics, though.

So does this Vision lost happen right away or does it take time...

If you were going to have side effects, you would have them during the course or within one to two weeks after you finished. If you never developed blurry vision while on mino, you should be just fine. If you remain concerned, contact your MD.

Link to post
Share on other sites

I'm myopic, so I have horrible vision when it comes to far distances. I don't think it was the Doryx that caused that because bad vision runs in my genetics. Also my vision started to get blurry in 9th grade and I only started the med in 12th grade. So I'm thinking no.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×